Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 248, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 12, 2001, 6:47 PM CDT for Jack County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 12, 2001, 6:47 PM CDT (23:47 UTC)
- Expired
- Oct 12, 2001, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 7:00 PM CDT | Hail 1.75 | Wizard Wells, TX | |
| Oct 12, 7:15 PM CDT | Hail 1 | Perrin, TX | |
| Oct 12, 7:20 PM CDT | Thunderstorm Wind 61 M | Vineyard, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 5:15 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 12, 5:15 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT FRI OCT 12 2001 AVIATION DISCUSSION... THE DEVELOPING LINE OF THUNDERSTORMS THAT EXTENDED FROM WICHITA FALLS TO BROWNWOOD LINE AT 515 PM...WILL SWEEP EAST THIS EVENING AFFECTING THE METROPLEX AIRPORTS BETWEEN 1 AND 5Z...AND THE WACO AREA BETWEEN 3 AND 7Z. THE WINDS HAVE BEEN BACKING THIS AFTERNOON... AND SHOULD REMAIN SOUTHEAST UNTIL THE THUNDERSTORMS APPROACH. THE WIND WILL SHIFT TO THE NORTHWEST BEHIND THE THUNDERSTORMS. EXPECT TO SEE CLOUDS/PRECIPITATION BEHIND THE FRONT SO EVEN THROUGH THERE MAY BE SOME VFR CEILINGS IMMEDIATELY BEHIND THE STORMS...MVFR CONDITIONS WILL RETURN. 58 POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING STILL LOOKS PRETTY GOOD AS COLD FRONT AND DRY LINE HAVE BEGUN ADVANCING TOWARD N TEXAS. AS MENTIONED IN PREVIOUS DISCUSSION...CONVECTIVE AND DYNAMIC PARAMETERS PRETTY FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS OUR CWA THIS AFTERNOON/EVENING. ONLY REAL QUESTION REMAINS HOW FAR NORTH WILL THE MOISTURE RETURN FOR SEVERE STORMS ALL THE WAY TO THE RED RIVER. DEW POINTS HAVE RETURNED TO THE LOWER 60S IN THE METROPLEX AND THESE WILL ONLY CONTINUE TO RISE ON SOUTHERLY FLOW AROUND 15KTS. LATEST AWIPS MSAS SHOWS GOOD MOISTURE FLUX CONVERGENCE (20 G/KG) AND STRONGEST LI (-6) FROM NEAR KABI TO KSJT. EXPECT THIS TO BE THE AREA OF CONVECTIVE INITIATION WITHIN THE NEXT COUPLE OF HOURS. STORMS WILL FORM AS SUPERCELLS GIVEN THE STRONG AMOUNT OF SHEAR AND TURNING THE LOWEST LEVELS...BUT THEN WE EXPECT STORMS TO BECOME MORE LINEAR LATER THIS EVENING AS THE FRONT SWEEPS THROUGH. WILL GO WITH CATEGORICAL POPS ALL AREAS TONIGHT. SOME AREAS WILL ALSO SEE LOCALLY HEAVY RAIN. STRONGLY DIGGING LOW WILL SLOW THE END OF THE PRECIP...AT LEAST THE WRAP AROUND SHOWERS EXPECTED BEHIND THE FRONT. SO WILL GO WITH CHANCE POPS AGAIN TOMORROW...BEFORE PRECIP LEAVES TOMORROW NIGHT. MUCH COOLER TEMPS SATURDAY NIGHT AND SUNDAY AS STRONG HIGH BUILDS INTO N TEXAS. IN THE EXTENDED...COOL HIGH PRESSURE LINGERS...KEEPING N TEXAS DRY THROUGH THE WEEK. FCSTID = 80 DFW 57 61 48 72 / 100 50 0 0 ACT 59 64 50 74 / 100 50 0 0 .FWD...NONE.
In the hours before
Special weather statement, Oct 12, 2:31 PM CDT, 4 hours 16 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 231 PM CDT FRI OCT 12 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALL OF NORTH CENTRAL TEXAS TONIGHT. AT MID AFTERNOON...A POTENT UPPER LEVEL STORM SYSTEM WAS APPROACHING TEXAS FROM NEW MEXICO. AT THE SURFACE...GULF MOISTURE WAS SURGING NORTHWARD ACROSS THE REGION. BY LATE THIS AFTERNOON...THE AIR MASS ACROSS THE REGION WILL BECOME VERY UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 4 PM ALONG THE DRYLINE OVER WESTERN PORTIONS OF NORTH TEXAS. JET STREAM WINDS OF UP TO 100 MPH WILL CONTRIBUTE TO STRONG WIND SHEAR...ENHANCING THE POTENTIAL FOR SUPERCELL THUNDERSTORMS. A FEW TORNADOES ARE LIKELY...INCLUDING THE POTENTIAL FOR ISOLATED SIGNIFICANT TORNADOES. BY LATE EVENING AN EXPANSIVE SQUALL LINE WILL FORM ALONG THE I-35 CORRIDOR AND MOVE EAST ACROSS THE REMAINDER OF NORTH TEXAS OVERNIGHT. WIDESPREAD DAMAGING WINDS AND HAIL WILL BE POSSIBLE. IF YOU ARE PLANNING ON ATTENDING ANY ATHLETIC EVENTS OR OTHER OUTDOOR ACTIVITIES THIS EVENING...ESPECIALLY WEST OF INTERSTATE 35...PAY VERY CLOSE ATTENTION TO WEATHER DEVELOPMENTS. BE READY TO QUICKLY MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. SPOTTER ACTIVATION WILL BE LIKELY BY 4 PM FOR AREAS WEST OF A BOWIE TO COMANCHE LINE. SPOTTER ACTIVATION WILL BE LIKELY ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR...INCLUDING THE METROPLEX AND WACO BY 8 PM...AND THE REMAINDER OF NORTH CENTRAL TEXAS AFTER 10 PM.
Local storm report, Oct 12, 5:30 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 SE POSSUM KINGDOM LAKE TX 2.75 INCH HAIL
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 12, 5:38 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM SIDNEY TX 1 INCH HAIL
10/12/01 COMANCHE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:18 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| Oct 12, 4:49 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 56 min |
| Oct 12, 5:13 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Oct 12, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 67 min |
| Oct 12, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.